MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VA-LCP CRVD COND PL/20HOLE/405/LT-S; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5 VA-LCP CRVD COND PL/20HOLE/405/LT-S; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.421S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code : hrs, hwc.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a broken plate removed due to non-union.Patient had open reduction internal fixation (orif) of left femur and underwent a surgery to replace the broken plate and revise the non-union.It was unknown if the removal surgery completed successfully.The patient had broken plate due to non-union.Concomitant device reported: unknown screws (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device.This report is for (1) 4.5 va-lcp crvd cond pl/20 hole/405/lt-s.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: (b)(4).Lot: 8801196.Manufacturing site: (b)(6).Release to warehouse date: (b)(6), 2014.Expiry date: january 01, 2024.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 4.5 va-lcp crvd cond pl/20hole/405/lt-s was received at us customer quality (cq).Visual inspection of the complaint device showed the plate had broken into two pieces and both of the broken pieces were returned.Foreign material was observed on the device, which could potentially be blood and it does not impact the functionality of the device.Additionally, the plate had surface scratches all along the surface, which also do not have any impact on the functionality of the device.Dimensional inspection: measured dimensions: thickness of the plate = conforming.Document/specification review: -va lcp curved condylar plate 6-22 holes.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the plate has broken into two pieces.While a definitive root cause could not be identified, it is possible that an unintended force on the plate could have contributed to the complaint condition.No design issues were observed during the document/specification review.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
4.5 VA-LCP CRVD COND PL/20HOLE/405/LT-S
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11653119
Report Number2939274-2021-01824
Device Sequence Number14377007
Product Code JDP
UDI-Device Identifier10886982043047
UDI-Public(01)10886982043047
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model Number02.124.421S
Device Catalogue Number02.124.421S
Device Lot Number8801196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR